Pennsylvania, 2013Damaging Winds in Pennsylvania, November 17, 2013
November 17, 2013 · NWS CLE · 5 events in 2 counties and zones
A strong cold front moved across western Pennsylvania during the evening hours of November 17th. A line of strong to severe thunderstorms developed in advance of this front causing damage in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $72,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved across western Pennsylvania during the evening hours of November 17th. A line of strong to severe thunderstorms developed in advance of this front causing damage in some areas. Strong non thunderstorm winds also occurred behind the cold front into the early morning hours of November 18th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 17, 6:22 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Nov 17, 6:22 PM EST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
622 PM EST SUN NOV 17 2013
.SYNOPSIS...
STRONG LOW PRESSURE TRACKING ACROSS THE GREAT LAKES WILL PUSH A
STRONG COLD FRONT ACROSS THE AREA THIS EVENING. HIGH PRESSURE FROM
THE PLAINS STATES WILL CROSS THE AREA BY TUESDAY NIGHT AND MOVE OFF
THE EAST COAST BY WEDNESDAY NIGHT. THE NEXT COLD FRONT WILL MOVE IN
ON THURSDAY AND THERE WILL LIKELY BE A WAVE OF LOW PRESSURE DEVELOP
ON THE FRONT.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATED TO ADDED TORNADO WATCH TO THE OHIO PORTION OF THE FORECAST
AREA. MORE THEN LIKELY A WATCH WILL BE NEEDED FOR NW PA IT IS
POSSIBLE THAT IT COULD BE A SEVERE THUNDERSTORM WATCH. NO CHANGES
TO THE WORDING.
DANGEROUS SITUATION WITH 90-100 KT 500 MB WEST JET SLIDING IN
OVER TOP OF THE 65 KNOT LOW LEVEL SOUTH JET. PLENTY OF BULK SHEAR
AND 1 KM SHEAR 30-80 KNOTS. THE DRY SLOT IN THE LOWER LAYERS WILL
BE FILLING IN WITH DEEPER MOISTURE FROM THE SOUTHWEST TO LOWER THE
LCL. DECENT COOLING ALOFT. THE CAPE IS NOT VERY HIGH...GENERALLY
UNDER 500 J/KG...BUT IT IS NOT ALL THAT MUCH HIGHER TO THE WEST
AND IT IS OBVIOUSLY ENOUGH GIVEN THE TERRIFIC DYNAMICS. THE BROKEN
LINE OF SUPER CELLS TO THE WEST WILL MOVE EAST
STEADILY...EVENTUALLY PICKING UP SPEED. THE THINKING IS THAT THE
ACTIVITY WILL MERGE INTO A SQUALL LINE WITH WIDESPREAD DAMAGING
WINDS. THIS MAY BE MOST LIKELY BY THE TIME IT REACHES I-71. IN THE
MEANTIME...SPC TELLS US THE TORNADO WATCH WILL BE OUT BY 2130Z AND
PROBABLY GET THE ENTIRE FORECAST AREA. IT IS WORTH EMPHASIZING
THIS EVENING THAT PEOPLE SHOULD NOT WAIT FOR VISUAL OR AUDIO
CONFIRMATION OF A WARNING/EVENT. IF A WARNING IS ISSUED THEY
SHOULD TAKE SHELTER IMMEDIATELY.
TIMED THE LINE THROUGH FAIRLY QUICKLY EARLY TONIGHT...EXITING NW
PA BY 11 PM. DRYING OUT AFTERWARD BUT THE ISALLOBARIC PRESSURE
RISES ARE IMPRESSIVE. NOT GREAT COLD ADVECTION BUT ENOUGH FOR THE
WIND ADVISORY OVERNIGHT. IN FACT...WILL START THE WIND ADVISORY
FOR NW OHIO WITH THE AFTERNOON ISSUANCE...NO NEED TO WAIT.
WARM TO START...LOWS IN THE LOWER 40S LATE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
DRY SOUTHWEST FLOW TO START ON MONDAY. IT WILL STILL BE WINDY AND
NOT SURE WE WILL NOT NEED TO EXTEND THE WIND ADVISORY...ESPECIALLY
FOR NORTHERN OHIO NEAR THE LAKE ERIE LAKE SHORE AND ALL OF NORTHWEST
PA. EVENTUALLY GETS COLD ENOUGH ALOFT FOR LAKE EFFECT AND WINDS SHIFT
ONSHORE IN THE AFTERNOON. SHOWERS SHOULD DEVELOP ALONG THE EAST
LAKESHORE AND COME ONSHORE IN THE LATE AFTERNOON/EARLY EVENING.
PROBABLY ALL RAIN TO START AS THE BOUNDARY LAYER REMAINS RATHER
MILD...THEN CHANGING TO SNOW MONDAY NIGHT. AN INCH OR TWO OR THREE
OF SNOW IS POSSIBLE IN THE SNOWBELT IF THE BANDS ARE
PERSISTENT...MOST LIKELY ACROSS INLAND NW PA.
HIGH PRESSURE BUILDS IN ON TUESDAY. ANY REMAINING LAKE EFFECT
ACTIVITY WILL TAPER OFF IN THE MORNING.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE NEXT COLD FRONT WILL BE MOVING INTO THE CENTRAL LAKES ON
THURSDAY AND SHOULD MOVE ACROSS THE REGION ON FRIDAY. EXPECT SHOWERS
TO MOVE ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. THERE SHOULD BE
ENOUGH COLD AIR INTO THE REGION BY FRIDAY NIGHT TO CHANGE OVER TO
SNOW THEN PERSISTING INTO SATURDAY. THE SNOW WILL MAINLY BE IN THE
SNOWBELT SATURDAY INTO SATURDAY NIGHT.
THURSDAY WILL BE THE WARMEST DAY OF THE EXTENDED WITH HIGHS IN THE
UPPER 40S TO NEAR 50. COOLER BY SATURDAY WITH HIGHS IN THE 30S.
&&
.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
TORNADO WATCH 566 REMAINS IN EFFECT UNTIL MIDNIGHT LOCAL. STRONGEST
STORMS MOVING INTO NRN OHIO AND MOVING TO NE AT ROUGHLY 45KT. SEVERE
GUSTS IN EXCESS OF 60 KT STILL POSSIBLE WITH THE STRONGEST TSRA.
STRONG COLD FRONT JUST WEST OF INDIANA/OHIO BORDER...BUT MODELS
CONTINUE TO MOVE FRONT EAST OF AREA BY 06Z. BEHIND THE FRONT
EXPECT SW WINDS WITH GUSTS TO 35 TO 40 KNOTS TO CONTINUE THROUGH
THE OVERNIGHT.
OUTLOOK...NON-VFR CONDITIONS WILL BE SCATTERED ACROSS THE REGION
IN SHOWERS. A FEW SHSN MONDAY NIGHT...MAINLY ACROSS NE OH/NW PA.
CONDITIONS IMPROVING TO VFR FROM WEST TO EAST TUESDAY.
&&
.MARINE...
WINDS WILL SHIFT FROM THE SOUTH TO THE WEST SOUTHWEST THIS EVENING
AS A COLD FRONT MOVES ACROSS THE LAKE. SEVERE THUNDERSTORMS MAY
PRODUCE WIND GUSTS OVER 50 KNOTS WITH THE FRONTAL PASSAGE. THE WINDS
IN THE WAKE OF THE FRONT SHOULD REMAIN AROUND 40 KNOTS. SINCE WE
WILL HAVE GALES WE EXPECT WATER LEVELS TO DROP WITH IT BOTTOMING OUT
ABOUT 40 INCHES BELOW LEVELS FOR SAFE NAVIGATION. THE GALES WILL
CONTINUE INTO AT LEAST MONDAY AFTERNOON. WATER LEVELS WILL NOT
RECOVER UNTIL WINDS BEGIN TO SHIFT TO THE NW AND DECREASE.
HIGH PRESSURE WILL MOVE ACROSS THE LAKE ON TUESDAY WITH LIGHTER
WINDS. AS THE HIGH MOVES EAST OF THE REGION ON WEDNESDAY SOUTHERLY
WINDS WILL RETURN. THESE SOUTHERLY WINDS WILL INCREASE INTO THURSDAY
AS ANOTHER COLD FRONT MOVES INTO THE CENTRAL GREAT LAKES.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 7 AM EST MONDAY FOR OHZ011>014-020>023-
031>033-038-089.
WIND ADVISORY UNTIL 7 AM EST MONDAY FOR OHZ003-006>010-017>019-
027>030-036-037-047.
PA...WIND ADVISORY UNTIL 7 AM EST MONDAY FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 4 PM EST MONDAY FOR LEZ061-142>149-162>169.
LOW WATER ADVISORY UNTIL 4 PM EST MONDAY FOR LEZ142>144-
162>164.
&&
SYNOPSIS...KOSARIK
NEAR TERM...KIELTYKA/KOSARIK
SHORT TERM...KOSARIK
LONG TERM...MULLEN
AVIATION...DJB
MARINE...MULLENHazardous weather outlook, Nov 17, 7:37 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
737 PM EST SUN NOV 17 2013
OHZ009>014-019>023-028>033-036>038-047-089-190045-
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
737 PM EST SUN NOV 17 2013
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
...TORNADO WATCH 566 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
TORNADO WATCH.
THUNDERSTORMS WITH DAMAGING WINDS WILL OCCUR EARLY TONIGHT AS A
STRONG COLD FRONT CROSSES THE AREA. TORNADOES ARE POSSIBLE.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
OHZ003-006-008-017-018-027-PAZ001>003-190045-
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-WYANDOT-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
737 PM EST SUN NOV 17 2013
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LEZ142-143-162-163-190045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
737 PM EST SUN NOV 17 2013
...GALE WARNING IN EFFECT UNTIL 4 PM EST MONDAY...
...LOW WATER ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LOW WATER ADVISORY.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LOW WATER ADVISORY.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LEZ145>148-165>168-190045-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
737 PM EST SUN NOV 17 2013
...GALE WARNING IN EFFECT UNTIL 4 PM EST MONDAY...
...TORNADO WATCH 566 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
TORNADO WATCH.
THUNDERSTORMS WITH VERY STRONG WINDS WILL OCCUR EARLY TONIGHT. THE
THUNDERSTORMS WILL BE INDEPENDENT OF THE GALES AND GUSTS OVER 60
KNOTS ARE LIKELY. THIS IS A VERY DANGEROUS SITUATION. ISOLATED
TORNADIC WATERSPOUTS WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
OHZ007-190045-
OTTAWA-
737 PM EST SUN NOV 17 2013
...WIND ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LEZ061-149-169-190045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
737 PM EST SUN NOV 17 2013
...GALE WARNING IN EFFECT UNTIL 4 PM EST MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
THUNDERSTORMS WITH VERY STRONG WINDS WILL OCCUR EARLY TONIGHT. THE
THUNDERSTORMS WILL BE INDEPENDENT OF THE GALES AND GUSTS OVER 60
KNOTS ARE LIKELY. THIS IS A VERY DANGEROUS SITUATION. ISOLATED
TORNADIC WATERSPOUTS WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LEZ144-164-190045-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
737 PM EST SUN NOV 17 2013
...GALE WARNING IN EFFECT UNTIL 4 PM EST MONDAY...
...LOW WATER ADVISORY IN EFFECT UNTIL 4 PM EST MONDAY...
...TORNADO WATCH 566 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LOW WATER ADVISORY.
GALE WARNING.
TORNADO WATCH.
THUNDERSTORMS WITH VERY STRONG WINDS WILL OCCUR EARLY TONIGHT. THE
THUNDERSTORMS WILL BE INDEPENDENT OF THE GALES AND GUSTS OVER 60
KNOTS ARE LIKELY. THIS IS A VERY DANGEROUS SITUATION. ISOLATED
TORNADIC WATERSPOUTS WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
LOW WATER ADVISORY.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Nov 17, 7:09 PM EST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
709 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND DMG UPPER SANDUSKY 40.83N 83.28W
11/17/2013 WYANDOT OH AMATEUR RADIO
POLES AND POWER LINES DOWN.
0633 PM TSTM WND DMG 3 N UPPER SANDUSKY 40.87N 83.28W
11/17/2013 WYANDOT OH AMATEUR RADIO
BARN DESTROYED.
&&
LWLocal storm report, Nov 17, 7:27 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
727 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM TSTM WND GST SOUTH AMHERST 41.35N 82.24W
11/17/2013 E60 MPH LORAIN OH EMERGENCY MNGR
&&
LWLocal storm report, Nov 17, 7:38 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
738 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG OREGON 41.67N 83.42W
11/17/2013 LUCAS OH TRAINED SPOTTER
DRIVE-IN MOVIE SCREEN BLOWN DOWN.
&&
LWLocal storm report, Nov 17, 7:49 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
749 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND GST LORAIN 41.44N 82.18W
11/17/2013 E60.00 MPH LORAIN OH EMERGENCY MNGR
0728 PM TSTM WND GST ELYRIA 41.38N 82.11W
11/17/2013 E60.00 MPH LORAIN OH EMERGENCY MNGR
0728 PM TSTM WND GST ELYRIA 41.38N 82.11W
11/17/2013 M56.00 MPH LORAIN OH ASOS
&&
LWLocal storm report, Nov 17, 8:03 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
803 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST CLEVELAND 41.48N 81.68W
11/17/2013 M54 MPH CUYAHOGA OH ASOS
&&
LWLocal storm report, Nov 17, 8:50 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
850 PM EST SUN NOV 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG WAYNE 41.30N 83.47W
11/17/2013 WOOD OH TRAINED SPOTTER
2 BASKETBALL HOOPS BENT IN HALF, CINDER BLOCKS IN POOL,
FENCE DAMAGED, CAMPER MOVED SEVERAL FEET, SHED BLOWN TO
NEXT STREET.
&&
LWThunderstorm Wind, Erie
- When
- November 17, 9:00 PM EST
- Where
- Erie County, Five Pts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 41.970, -79.700
Thunderstorm winds downed two trees in Summit Township.
Thunderstorm Wind, Erie
- When
- November 17, 9:08 PM EST
- Where
- Erie County, Lake City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 42.020, -80.350
Thunderstorm winds downed a couple of trees.
Thunderstorm Wind, Crawford
- When
- November 17, 9:15 PM EST
- Where
- Crawford County, 2.17 mi SE of Turnersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 41.496, -80.453
Thunderstorm winds downed a large tree. The tree landed on a house causing some damage.
Thunderstorm Wind, Crawford
- When
- November 17, 9:30 PM EST
- Where
- Crawford County, Meadville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.630, -80.150
Thunderstorm winds downed many trees across the central and western portions of Crawford County. Power outages were reported.
Thunderstorm Wind, Crawford
- When
- November 17, 9:35 PM EST
- Where
- Crawford County, 2.24 mi SSE of Meadville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.599, -80.137
Thunderstorm winds knocked a tree down on U.S. Highway 322 south of Meadville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Illinois, November 17, 20133 deaths · 142 injured · $1.1 billion · EF4 · 15 events
- Tornadoes and Damaging Winds in Illinois, November 17, 20133 deaths · 34 injured · $6.8 million · EF3 · 17 events
- Tornadoes and Hail in Illinois, November 17, 20132 deaths · 2 injured · EF4 · 16 events
- Tornadoes and Hail in Indiana, November 17, 20138 injured · $2.5 million · EF3 · 48 events
- Tornadoes and Hail in Kentucky, November 17, 20132 injured · $2.6 million · EF3 · 17 events
- Tornadoes and Flooding in Illinois, November 17, 20135 injured · $14 million · EF2 · 55 events
- Tornadoes and Hail in Missouri, November 17, 2013$1.0 million · EF3 · 10 events
- Tornadoes and Hail in Indiana, November 17, 2013$40,000 · EF3 · 77 events
- Tornadoes and Damaging Winds in Ohio, November 17, 2013$3.6 million · EF2 · 48 events
- Hail and Damaging Winds in Michigan, November 17 to 18, 2013$27 million · 61 kt wind · 37 events
- Strong Wind in Wisconsin, November 17 to 18, 20131 death · $5,000 · 2 events
- High Wind in Michigan, November 17 to 18, 2013$2.6 million · 67 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 486063, 486064, 486066, 486062, 486065.